Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 210, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 9:34 PM CDT for 6 counties in Iowa. It was in force for 41 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 26, 2011, 10:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Madison County, IA, Marion County, IA, Polk County, IA, Story County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 27 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:47 PM CDT | TSTM WND GST 63 | 5 Wnw Des Moines, IA | |
| Jun 26, 9:47 PM CDT | NON-TSTM WND GST 63 | 5 Wnw Des Moines, IA | |
| Jun 26, 9:50 PM CDT | TSTM WND DMG | 4 S Des Moines Int Airp, IA | ESTIMATED 65 MPH WINDS. 3-6 INCH DIAMETER TREE BRANCHES DOWN |
| Jun 26, 9:51 PM CDT | TSTM WND GST 50 | Des Moines Int Airport, IA | |
| Jun 26, 9:52 PM CDT | TSTM WND GST 61 | Des Moines, IA | MEASURED AT THE KCCI STUDIOS |
| Jun 26, 10:05 PM CDT | TSTM WND GST 70 | Norwalk, IA | |
| Jun 26, 10:06 PM CDT | TSTM WND GST 58 | Des Moines Int Airport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2873 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 6.2
- Supercell composite
- 26.5
The text
As transmitted, in the capitals the NWS used until 2016.
474
WUUS53 KDMX 270234
SVRDMX
IAC099-121-125-153-169-181-270315-
/O.NEW.KDMX.SV.W.0210.110627T0234Z-110627T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
934 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JASPER COUNTY IN CENTRAL IOWA...
EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
POLK COUNTY IN CENTRAL IOWA...
EXTREME SOUTHERN STORY COUNTY IN CENTRAL IOWA...
WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1015 PM CDT
* AT 929 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
WOODWARD TO DE SOTO TO 10 MILES NORTHWEST OF CRESTON...AND MOVING
EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...INDIANOLA...GRIMES...CLIVE...POLK CITY...URBANDALE...
WEST DES MOINES...JOHNSTON...WINDSOR HEIGHTS...ANKENY...NORWALK...
PLEASANT HILL...ALTOONA...BONDURANT...CARLISLE...COLFAX...PRAIRIE
CITY...PLEASANTVILLE...SAYLORVILLE LAKE AND SHELDAHL.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 161.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 44 AND 102.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4117 9412 4152 9379 4171 9382 4186 9381
4186 9314 4151 9314 4117 9335
TIME...MOT...LOC 0234Z 270DEG 53KT 4193 9386 4152 9396
4116 9439
WIND...HAIL 60MPH <.75IN
$$
JUNGBLUTH3 follow-up statements
034
WWUS53 KDMX 270246
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT SUN JUN 26 2011
IAC099-121-125-153-169-181-270315-
/O.CON.KDMX.SV.W.0210.000000T0000Z-110627T0315Z/
WARREN IA-STORY IA-POLK IA-MARION IA-MADISON IA-JASPER IA-
946 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JASPER...EASTERN MADISON...NORTHWESTERN MARION...POLK...STORY AND
WARREN COUNTIES UNTIL 1015 PM CDT...
AT 943 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HUXLEY TO NORWALK TO 11 MILES NORTHEAST OF CRESTON...MOVING EAST
AT 60 MPH.
SEVERE WINDS SPEEDS OF 60 TO 65 MPH CAN BE EXPECTED ACROSS THE
NORTHERN SECTIONS OF THE DES MOINES METRO AREA. THERE HAVE BEEN
REPORTS OF SEVERE WINDS ACROSS DALLAS COUNTY.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...INDIANOLA...NORWALK...ANKENY...NEVADA...PLEASANT
HILL...ALTOONA...BONDURANT...CARLISLE...COLFAX...PRAIRIE CITY...
PLEASANTVILLE...SAYLORVILLE...DES MOINES INT AIRPORT...BEVINGTON...
ROLAND...EAST PERU...ANKENY AIRPORT...CAMBRIDGE AND MARTENSDALE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 160.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 45 AND 126.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4117 9412 4152 9379 4171 9382 4186 9381
4186 9314 4151 9314 4117 9335
TIME...MOT...LOC 0244Z 278DEG 54KT 4191 9362 4149 9373
4114 9416
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH904
WWUS53 KDMX 270257 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT SUN JUN 26 2011
IAC099-121-125-153-169-181-270315-
/O.CON.KDMX.SV.W.0210.000000T0000Z-110627T0315Z/
WARREN IA-STORY IA-POLK IA-MARION IA-MADISON IA-JASPER IA-
957 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JASPER...EASTERN MADISON...NORTHWESTERN MARION...POLK...STORY AND
WARREN COUNTIES UNTIL 1015 PM CDT...
AT 952 PM CDT...AMATEUR RADIO OPERATORS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES EAST OF HUXLEY TO 5 MILES SOUTHWEST OF CARLISLE TO 13
MILES NORTHWEST OF OSCEOLA...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA...COLFAX...PRAIRIE CITY...PLEASANTVILLE...COLLINS...
MITCHELLVILLE...HARTFORD...VALERIA...NEW VIRGINIA...ACKWORTH...
RUNNELLS...MINGO...SWAN...SANDYVILLE...MILO...BAXTER AND LACONA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 160.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 45 AND 126.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
HIGH WINDS OF UP TO 60 MPH ARE POSSIBLE AFTER THE LINE OF STORMS
MOVES THROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4117 9412 4152 9379 4171 9382 4186 9381
4186 9314 4151 9314 4117 9335
TIME...MOT...LOC 0257Z 279DEG 55KT 4187 9335 4145 9346
4110 9390
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH955
WWUS53 KDMX 270319
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1019 PM CDT SUN JUN 26 2011
IAC099-121-125-153-169-181-270329-
/O.EXP.KDMX.SV.W.0210.000000T0000Z-110627T0315Z/
WARREN IA-STORY IA-POLK IA-MARION IA-MADISON IA-JASPER IA-
1019 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JASPER...EASTERN
MADISON...NORTHWESTERN MARION...POLK...STORY AND WARREN COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
STRONG WINDS WILL CONTINUE THROUGH MIDNIGHT LONG AFTER THE STORMS
HAVE EXITED TO THE EAST.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4117 9412 4152 9379 4171 9382 4186 9381
4186 9314 4151 9314 4117 9335
TIME...MOT...LOC 0257Z 279DEG 55KT 4187 9335 4145 9346
4110 9390
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:50 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 26, 6:50 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT SUN JUN 26 2011 ...UPDATED FOR THE 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT OF THE ROCKIES AND THROUGH THE PLAINS. WILL SEE STRONG WAA/THETA-E ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF THE SYSTEM. INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E ADVECTION. THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EVENING. CONCERN OF BOTH SEVERE AND HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO SITUATION BELOW. AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER. MAIN CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH WAS NON-EXISTENT ON THE 18Z KOAX. MAY HAVE ENOUGH TIME IN THE SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE EVENING HOURS. OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL INTO WESTERN AND SOUTHERN IA. SOME ADDITIONAL CONVECTION FARTHER NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER INSTABILITY. SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH. .LONG TERM /MONDAY THROUGH SUNDAY/... MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND FRIDAY. MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH. THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY EARLY WEDNESDAY MORNING. THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG. THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER 90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL JET. && .AVIATION...27/00Z WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT...LIFTING SOUTH TO NORTH. ACTIVITY WILL BE EXPANSIVE THROUGH 12Z THEN GRADUALLY END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT THROUGH MONDAY MORNING. HVY RAINFALL COULD DROP VSBYS TO 1SM AT TIMES ALONG WITH IFR CIGS. STRONG WINDS IN EXCESS OF 50 KTS AND LARGE HAIL ARE POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS A FRONTAL BOUNDARY SWINGS THROUGH MONDAY MORNING. CIGS WILL SCT TO VFR DURING THIS TIME. && .HYDROLOGY... WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS TRACKING NEAR THIS AREA. GIVEN THE HEAVY RAINFALL YESTERDAY AND PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2 INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM/HYDROLOGY...COGIL LONG TERM...BEITLICH AVIATION...DONAVON
Hazardous weather outlook, Jun 26, 8:58 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 858 PM CDT SUN JUN 26 2011 IAZ033>039-044>050-057>062-070>075-081>086-092>097-280200- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM GOLF BALL SIZED HAIL AND DAMAGING WINDS TO 80 MPH. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL OF 2 TO 4 INCHES MAY OCCUR AND CAUSE FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IAZ004-005-015-024-280200- EMMET-KOSSUTH-PALO ALTO-HUMBOLDT- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IAZ006-007-016-017-023-025>028-280200- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN- BUTLER-BREMER- 858 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT.
In the hours before
Local storm report, Jun 26, 9:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG TEMPLETON 41.92N 94.94W
06/26/2011 CARROLL IA TRAINED SPOTTER
LARGE TREE LIMBS DOWN. NICKLE HAIL
&&
AWLocal storm report, Jun 26, 9:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 1 SE AUDUBON 41.71N 94.92W
06/26/2011 E1.00 INCH AUDUBON IA LAW ENFORCEMENT
&&
JOHNSONLocal storm report, Jun 26, 9:11 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST ADAIR 41.50N 94.64W
06/26/2011 E60 MPH ADAIR IA EMERGENCY MNGR
&&
JOHNSONLocal storm report, Jun 26, 9:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG TEMPLETON 41.92N 94.94W
06/26/2011 CARROLL IA TRAINED SPOTTER
8 INCH DIAMETER TREE LIMBS DOWN. TIME ESTIMATED FROM
RADAR
&&
AWLocal storm report, Jun 26, 9:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
929 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL 1 NW STUART 41.51N 94.33W
06/26/2011 E0.75 INCH GUTHRIE IA EMERGENCY MNGR
&&
JOHNSONLocal storm report, Jun 26, 9:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 3 W ADEL 41.61N 94.09W
06/26/2011 E60 MPH DALLAS IA EMERGENCY MNGR
&&
AWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 28 min |
| Jun 26, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 18 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 60 min |
| Jun 26, 8:09 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Jun 26, 8:21 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Sac | 54 min |
| Jun 26, 8:23 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 67 min |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 58 min |
| Jun 26, 8:50 PM CDT | Tornado Warning | DMX | Carroll, Greene | 40 min |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 4 days |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Wapello | 34 days |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Madison, Warren | 14 hr |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 37 hr |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Decatur | 47 hr |
| Jun 26, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 38 min |
| Jun 26, 9:20 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 25 min |
| Jun 26, 9:43 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 47 min |
| Jun 26, 9:46 PM CDT | High Wind Warning | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 12 more | 5 hr |
| Jun 26, 9:56 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 64 min |
| Jun 26, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 54 min |
| Jun 26, 10:08 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 67 min |
| Jun 26, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 46 min |
| Jun 26, 10:42 PM CDT | Flash Flood Warning | DMX | Warren | 2 hr |
| Jun 26, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Lucas, Monroe, Ringgold, Wapello and 1 more | 46 min |
| Jun 26, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 44 min |
| Jun 27, 12:47 AM CDT | River Flood Warning | DMX | Appanoose | 19 hr |
| Jun 27, 1:26 AM CDT | River Flood Warning | DMX | Taylor | 7 hr |
| Jun 27, 1:50 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 14 hr |
| Jun 27, 1:57 AM CDT | Areal Flood Advisory | DMX | Appanoose, Davis | 3 hr |
| Jun 27, 3:29 AM CDT | River Flood Warning | DMX | Webster | 52 hr |
| Jun 27, 5:00 AM CDT | Areal Flood Warning | DMX | Appanoose, Davis | 24 hr |
| Jun 27, 10:45 AM CDT | River Flood Warning | DMX | Madison, Warren | 9 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.